MAUDE Adverse Event Report: SMITH & NEPHEW, INC. PCH BSKT RTRY 90D 2.2MM L LP; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. PCH BSKT RTRY 90D 2.2MM L LP; ACCESSORIES,ARTHROSCOPIC
Catalog Number 010912
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/25/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a knee arthroscopy the device did not open.The procedure was completed with another similar device.No significant delay or patient injury reported.
 
Additional Manufacturer Narrative
Foreign post code - (b)(6).One rotary 90 degree 3.4mm left punch basket instrument returned.This is a six year old reusable instrument.The complaint stated: "it was reported that, during a knee arthroscopy, the device did not open.¿ the cutting edges meet tightly when closed.There was no damage observed.As received, the articulating jaw component was stuck in the closed position.Obvious bio remains and possible rusting of the cutting area were observed.The instrument has not been cleaned properly or allowed to dry thoroughly.This may contribute to the jammed jaw.Adjustment of the scissor action may be required.No root cause related to the manufacturing of this device was confirmed.
 
Event or Problem Description
It was reported that, during a knee arthroscopy, the device did not open.The procedure was completed with a device from the competence.No delay or patient injury reported.

Brand Name
PCH BSKT RTRY 90D 2.2MM L LP
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8307854
Report Number1219602-2019-00139
Device Sequence Number2119995
Product Code NBH
UDI-Device Identifier03596010022776
UDI-Public03596010022776
Combination Product (Y/N)N
Initial Reporter CountryCS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number010912
Device Lot NumberLT113
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2019
Initial Date Received by Manufacturer 01/28/2019
Supplement Date Received by Manufacturer03/22/2019
Initial Report FDA Received Date02/05/2019
Supplement Report FDA Received Date03/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1